Introduction: Levamisole-induced pseudovasculitis should be considered in patients with inconsistent anti-neutrophil cytoplasmic antibodies (ANCA) pattern and history of cocaine use. Case Presentation: A 50-year-old man presented to the emergency department with symptoms of bilateral pulmonary emboli. His hospital course was complicated by multiple end organ failure, which improved dramatically with prednisone. Although he was diagnosed previously with granulomatosis with polyangiitis due to positive proteinase 3 (PR3), myeloperoxidase (MPO), perinuclear anti-neutrophil cytoplasmic antibodies (P-ANCA) and cytoplasmic anti-neutrophil cytoplasmic antibodies (C-ANCA) markers, his longstanding cocaine use and history of skin ulcers, thrombotic events, and febrile illnesses suggested a diagnosis of levamisole-induced pseudovasculitis instead. Discussion: Differentiating between vasculitides can be challenging due to similar clinical and laboratory findings. To differentiate the two, biopsies should be obtained. The absence of granu-lomas or leukocytoclasia, and the presence of vasculopathic purpura, should guide clinicians toward pseudovasculitis. Conclusion: It is important to maintain a high index of suspicion for pseudovasculitis because long-term corticosteroid use to treat granulomatosis with polyangiitis can lead to detrimental effects.
|Original language||English (US)|
|Number of pages||3|
|Journal||Wisconsin Medical Journal|
|State||Published - Feb 2017|
All Science Journal Classification (ASJC) codes